West Virginia, 2015Flooding in West Virginia, April 14, 2015
April 14, 2015 · NWS RLX · 7 events in 7 counties and zones
A cold front sank slowly southeast on the 9th. Widespread rain showers were along and south of the front during the predawn and morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $215,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front sank slowly southeast on the 9th. Widespread rain showers were along and south of the front during the predawn and morning hours. The area of showers was oriented west to east, along the mean flow. Rains of 1.5 to 2.2 inches fell in about 12 hours. For example, St Albans measured 2.1 inches. This caused small streams to flood roads and surround a few homes.
Due to the saturated ground, in addition to the flooding, a few hillsides saw rock or land slides. The majority of these slopes had previously been cut away, to make room for roads or homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 14, 2:19 AM EST, 56 minutes earlier.
Area forecast discussion, Apr 14, 2:19 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
319 AM EDT TUE APR 14 2015
.SYNOPSIS...
A COLD FRONT SLOWLY WORKS THROUGH THE REGION THROUGH TODAY. HIGH
PRESSURE SAILS NORTH OF THE AREA LATE TONIGHT AND INTO WEDNESDAY.
WEAK DISTURBANCES KEEP THE WEATHER UNSETTLED THROUGH LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE COLD FRONT WILL MAKE SLOW PROGRESS ACROSS THE FORECAST AREA
TODAY. SEVERAL IMPULSES WILL RIDE ALONG THE BOUNDARY. FIGURING
OUT HOW FAR SOUTH THE BOUNDARY WILL GET WILL BE KEY TO FIGURING
OUT THE NORTHERN EXTENT FOR THE HEAVY RAINFALL. THE EARLIER SHIFT
EXTENDED THE FLOOD WATCH IN AREA. THE WATCH MIGHT NEED TO BE
EXTENDED TO 00Z WEDNESDAY. WILL LET THE DAY SHIFT FIGURE OUT WHICH
LOCATIONS WILL NEED TO BE EXTENDED IN TIME. WENT CLOSER TO THE NAM
FOR TIMING OF THE FRONT AND CLOUDS. EXPECT THE FRONT TO MOVE
SOUTHEAST LATER THIS EVENING/OVERNIGHT. HELD ON TO A BIT MORE
CLOUD COVER THAN WHAT WAS ORIGINALLY FORECASTED. THERE REALLY
ISN/T MUCH INSTABILITY OR DYNAMICS WITH THIS FRONT.
AFTER REACHING 86 DEGREES ON MONDAY IN CHARLESTON EXPECT THE HIGH
TODAY TO ONLY BE IN THE MID 60S. TRIED TO ADJUST TEMPERATURES
ACROSS THE FORECAST AREA FOR WHERE AND WHEN THE PRECIPITATION ENDS
AND THE CLOUDS CLEAR OUT. WENT WARMEST ALONG THE OHIO RIVER AND SOUTHEAST.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE STAYS IN CONTROL KEEPING MOST OF THE AREA DRY FOR
WEDNESDAY. THE EXCEPTION WILL BE THE EXTREME SOUTHERN SECTIONS OF
WV...SOUTHWEST VA...AND NORTHEAST OH WHERE MODELS INDICATE WINDS
WILL SHIFT FROM THE SOUTH BRINGING MOISTURE BACK TO THE
AREA...ALONG WITH PASSING MID LEVEL WEAK SHORT WAVES. THE NAM AND
CMC SHOW THIS MOISTURE IN THEIR QPF FIELDS ON THESE AREAS.
THEREFORE...KEPT CHANCE POPS TO ACCOUNT FOR RAIN SHOWERS. ALMOST
NO INSTABILITY IS NOTED...SO KEPT THUNDER OUT OF THE FORECAST.
A SERIES OF MID LEVEL WAVES WILL CONTINUE TO PASS...AS SEEN ON
WEAK VORTICITY MAXES...UNDER A MID LEVEL RIDGE WEDNESDAY NIGHT
AND THURSDAY. AS MOISTURE INCREASES UNDER SOUTH SOUTHEASTERLY
FLOW...SO THE POPS ACROSS THE AREA UP TO 50 PERCENT BY THURSDAY.
FORECAST BECOMES TRICKY AS THE INFLUENCE OF THESE MID LEVEL SHORT
WAVES WILL HAVE OVER THE AREA THROUGH THURSDAY NIGHT. THEREFORE...KEPT
CHANCE POPS THROUGH THURSDAY NIGHT.
WENT CLOSER TO THE ALL BLEND NUMBERS FOR TEMPERATURES THROUGH THE
PERIOD.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
PERIOD BEGINS WITH THE AREA DOMINATED BY A WEAK SOUTHERN STREAM
JET...WITH THE ELEPHANT IN THE ROOM BEING THE NORTHERN JET...WHICH
SUPPOSEDLY WORKS ITS WAY FARTHER AND FARTHER S...AS MEAN L/W
TROUGHINESS SETS UP OVER THE CENTRAL AND EASTERN CONUS.
AT THE SFC...SRLY FLOW OUT OF THE GULF BRINGS INCREASING MOISTURE
NWD INTO THE AREA THU NT INTO SAT...BEFORE A COLD FRONT INTERCEPTS
THIS FLOW LATE SAT OR SAT NT. THE SWD PENETRATION OF THIS FRONT
DEPENDS UPON THE DEGREE OF INTRUSION OF THE ASSOCIATED NRN STREAM
S/W TROUGH INTO THE CONUS...AS A SRN STREAM CLOSED OFF LOW BEGINS
MOVING NEWD OUT OF THE DEEP S. THIS IS WHERE MODELS BEGIN TO
DIVERGE CONSIDERABLY...MAKING FOR A RATHER UNCERTAIN FCST. ROLLED
WITH SCHC ACROSS MUCH OF THE AREA SAT NT AND SUN...THESE ARE THE
LOWEST POPS IN THE FCST.
EITHER WAY...THE NRN STREAM LIFTS OUT SUN...ALLOWING THE THE SRN
STREAM UPPER LOW TO APPROACH...AND THEN MOVE ON THROUGH SUN NT.
THIS BRINGS UNSETTLED WEATHER BACK INTO THE AREA. NRN STREAM FLOW
TROUGH AMPLIFICATION OVER THE CENTRAL AND ERN CONUS BEGINS EARLY
NEXT WEEK. MODELS ACTUALLY SHOW PHASING WITH THE SRN STREAM UPPER
LEVEL LOW ONCE THAT FEATURE IS PASSED THE AREA. THIS SHOULD LEAD TO
CONTINUED UNSETTLED WEATHER THROUGH DAY 7 NT...AND...EVENTUALLY...A
TREND TOWARD COOLER WEATHER AS WELL.
NOT MUCH TEMPERATURE CHANGES IN A PATTERN FRAUGHT WITH UNCERTAINTY
AS TO THE TIMING OF CLOUDS AND PRECIPITATION. THE FCST IS ALSO
CLOSE TO WPC...AND BIAS CORRECTED ECMWF EXCEPT THE WEEKEND...WHEN
ITS DRY COOL SOLN IS THE ODD ONE OUT.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
WIDESPREAD MVFR CONDITIONS EXPECTED THROUGH THE DAY. DUE TO THE
STALLED FRONTAL BOUNDARY THE CHALLENGE WILL BE FIGURING OUT WHERE
THE STRONGEST SHOWERS WILL BE AND THE RESULTING IFR CONDITIONS.
THERE WILL BE HEAVY PRECIPITATION AT TIMES LOWER VISIBILITIES TO
BELOW 3 MILES.
EXPECT CEILINGS TO BECOME IFR IN THE MOUNTAINS AND NEAR BKW AFTER
12Z. THERE COULD EVEN BE SOME LOCATIONS THAT BECOME LIFR. CEILINGS
WILL BEGIN TO CLEAR IN SOUTHEAST OHIO DURING THE DAY TODAY.
SOME GENERAL IMPROVEMENT TO IFR/MVFR AFTER 20Z ACROSS WEST
VIRGINIA AND SOUTHWEST VA...ALTHOUGH MOUNTAINOUS LOCATIONS SUCH AS
AT KBKW WILL LIKELY REMAIN LIFR OR WORSE FOR MUCH OF THE TAF
PERIOD. EXPECTING GENERAL IMPROVEMENT TO VFR ACROSS SOUTHEAST OHIO
AND NORTHEAST KENTUCKY AFTER 16Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF FRONTAL BOUNDARY AND DEVELOPMENT OF
ANY SHOWERS/CONVECTION COULD VARY FROM FORECAST.
DEVELOPMENT/PERSISTENCE OF IFR OR WORSE CONDITIONS COULD VARY FROM
FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 04/14/15
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY M M H M H H H H H H H H
HTS CONSISTENCY H M H H H H H H H H H H
BKW CONSISTENCY M M M L M M H H H H H H
EKN CONSISTENCY H M H M M M M H H H H H
PKB CONSISTENCY H H H H H H M H H H H H
CKB CONSISTENCY H H H H H M H H M M H H
AFTER 06Z WEDNESDAY...
IFR CONDITIONS POSSIBLE IN SHOWERS AND POSSIBLE THUNDERSTORMS AT
VARIOUS TIMES THRU THE WEEK.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH THIS AFTERNOON FOR WVZ005-013-015-016-018-
024>030-033>040-046-047.
FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR WVZ006>011-014-
017-019-020-031-032.
OH...FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR OHZ076-085>087.
KY...FLOOD WATCH THROUGH THIS AFTERNOON FOR KYZ105.
FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR KYZ101>103.
VA...FLOOD WATCH THROUGH THIS AFTERNOON FOR VAZ003-004.
&&
SYNOPSIS...FB/ARJ
NEAR TERM...FB
SHORT TERM...ARJ
LONG TERM...TRM
AVIATION...FBHazardous weather outlook, Apr 14, 2:52 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
352 AM EDT TUE APR 14 2015
KYZ101>103-OHZ076-085>087-WVZ006>011-014-017-019-020-031-032-150800-
GREENUP-CARTER-BOYD-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-WIRT-RITCHIE-DODDRIDGE-
HARRISON-TAYLOR-
352 AM EDT TUE APR 14 2015
...FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
KYZ105-VAZ003-004-WVZ005-013-015-024>028-030-033>040-046-047-150800-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-LEWIS-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
352 AM EDT TUE APR 14 2015
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ066-067-075-083-084-150800-
PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-
352 AM EDT TUE APR 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ016-018-029-150800-
ROANE-CALHOUN-GILMER-
352 AM EDT TUE APR 14 2015
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 13, 11:23 PM EST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1223 AM EDT TUE APR 14 2015
KYZ101>103-OHZ067-075-076-083>087-140830-
GREENUP-CARTER-BOYD-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...MCCONNELSVILLE...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT
1223 AM EDT TUE APR 14 2015
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
RAIN...HEAVY AT TIMES...HAS OVERSPREAD MUCH OF SOUTHEAST OHIO AND
NORTHEAST KENTUCKY TONIGHT.
RUNOFF INTO ALREADY SWOLLEN SMALL CREEKS AND STREAMS COULD RESULT
IN AREAS OF LOCALIZED FLOODING OVER THE NEXT FEW HOURS. PERSONS
SHOULD BE VIGILANT FOR THE POSSIBILITY OF PONDING OF WATER IN POOR
DRAINAGE AREAS AND LOW LYING SPOTS...PARTICULARLY ALONG COUNTRY
ROADS...AND AREAS ADJACENT TO CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROAD. BE ESPECIALLY VIGILANT IF TRAVELING AT NIGHT AS WATER
COVERED ROADS CAN BE DIFFICULT TO SEE.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
Special weather statement, Apr 14, 1:54 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
254 AM EDT TUE APR 14 2015
WVZ007-008-014-016>018-141245-
CALHOUN WV-JACKSON WV-MASON WV-PUTNAM WV-ROANE WV-WIRT WV-
254 AM EDT TUE APR 14 2015
...SPECIAL WEATHER STATEMENT FOR NORTHERN ROANE...WIRT...NORTHERN
CALHOUN...JACKSON...SOUTHERN MASON AND NORTHERN PUTNAM COUNTIES IN
WEST VIRGINIA UNTIL 845 AM EDT...
AT 212 AM EDT...A PERSISTENT LINE OF SHOWERS WITH MODERATE TO HEAVY
RAIN WAS PRODUCING FROM A QUARTER TO THREE QUARTER OF AN INCH AN
HOUR.
RUNOFF INTO ALREADY SWOLLEN SMALL CREEKS AND STREAMS COULD RESULT
IN AREAS OF LOCALIZED FLOODING OVER THE NEXT FEW HOURS. PERSONS
SHOULD BE VIGILANT FOR THE POSSIBILITY OF PONDING OF WATER IN POOR
DRAINAGE AREAS AND LOW LYING SPOTS...PARTICULARLY ALONG COUNTRY
ROADS...AND AREAS ADJACENT TO CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROAD. BE ESPECIALLY VIGILANT IF TRAVELING AT NIGHT AS WATER
COVERED ROADS CAN BE DIFFICULT TO SEE.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3910 8133 3886 8102 3865 8143 3857 8165
3862 8170 3859 8175 3854 8176 3844 8203
3871 8214
08Special weather statement, Apr 14, 3:13 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
413 AM EDT TUE APR 14 2015
WVZ013>016-018-026>031-036>040-047-141215-
BARBOUR WV-BOONE WV-BRAXTON WV-CALHOUN WV-CLAY WV-FAYETTE WV-
GILMER WV-HARRISON WV-KANAWHA WV-LEWIS WV-LINCOLN WV-NICHOLAS WV-
PUTNAM WV-RANDOLPH WV-ROANE WV-UPSHUR WV-WEBSTER WV-
413 AM EDT TUE APR 14 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN HARRISON...LEWIS...
SOUTHERN ROANE...UPSHUR...NORTHERN WEBSTER...BARBOUR...NORTHERN
BOONE...BRAXTON...SOUTHERN CALHOUN...CLAY...NORTHWESTERN FAYETTE...
SOUTHERN GILMER...NORTHERN RANDOLPH...KANAWHA...NORTHEASTERN
LINCOLN...NORTHWESTERN NICHOLAS AND SOUTHERN PUTNAM COUNTIES UNTIL
815 AM EDT...
AT 406 AM EDT...SHOWERS WITH VERY HEAVY RAIN WERE MOVING EAST
SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3818 8122 3810 8147 3810 8139 3806 8148
3796 8182 3813 8198 3839 8203 3851 8174
3858 8176 3862 8170 3855 8163 3917 8028
3923 8007 3907 7977 3904 7977 3893 7951
21Flood, Kanawha
- When
- April 14, 3:15 AM EST to 11:30 AM EST
- Where
- Kanawha County, 1 mi N of Sissonville to 5.69 mi WSW of Weir
- Cause
- Heavy Rain
- Property damage
- $125,000
- Reported by
- 911 Call Center
- Coordinates
- 38.544, -81.630
Roads and streams in the western and northern portion of the county flooded. One example was the headwaters of Kanawha Two Mile. This was located south of Pocatalico. A water rescue from flooded vehicles occurred along Wolf Pen Road. Several homes along Lotus Drive had water surrounding them. Rocky Fork and Fishers Branch flooded in the Cross Lanes vicinity. Another water rescue occurred along Dalewood Drive. Another flooded stream was Coopers Creek near Big Chimney. A huge boulder fell off a slope and closed Blue Creek road in the Elk River Valley.
Flood, Roane
- When
- April 14, 5:00 AM EST to 9:00 AM EST
- Where
- Roane County, Reedy to 1 mi W of Harmony
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 38.900, -81.420
Several roads were blocked by overflowing small streams. The county public school system closed for the day.
Flood, Lincoln
- When
- April 14, 7:00 AM EST to 1:00 PM EST
- Where
- Lincoln County, West Hamlin to 2.08 mi WSW of Branchland
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 38.280, -82.200
Streams overflowed onto roads. Examples were along the Middle Fork in the Sweetland vicinity and along Straight Fork near Griffithsville.
Flood, Putnam
- When
- April 14, 7:00 AM EST to 1:00 PM EST
- Where
- Putnam County, 6 mi S of Hurricane to 0.43 mi WNW of Buffalo
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 38.343, -82.030
Streams overflowed onto roads. Turkey Creek blocked Route 34. County Route 19 was blocked near the junction of Sleepy Creek and Hurricane Creek. Eighteen Mile Creek flooded east of Buffalo. Homes in Nitro were surrounded by water near the junction of Armour and Blake Creeks.
Flood, Boone
- When
- April 14, 7:00 AM EST to 1:00 PM EST
- Where
- Boone County, Racine to Julian
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 38.130, -81.670
Several small streams overflowed and blocked roads. One example was Camp Creek and Route 6.
Flood, Clay
- When
- April 14, 8:00 AM EST to 12:00 PM EST
- Where
- Clay County, Wallback to 2.31 mi SW of Wallback
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 38.570, -81.130
The headwaters of Big Sandy Creek flooded portions of Route 36.
Flood, Logan
- When
- April 14, 10:00 AM EST to 2:00 PM EST
- Where
- Logan County, Big Creek to Shively
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 38.000, -82.050
Streams in the western portion of the county overflowed and blocked roads. One example was Crawley Creek and County Route 3.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Wildfire in Utah, April 14 to 16, 20152 deaths · 43 injured · $910,000 · 71 kt wind · 18 events
- Flooding in Kentucky, April 14 to 23, 20151 death · $40,000 · 16 events
- Flash Flooding and Damaging Wind in Louisiana, April 14, 20151 death · 55 kt wind · 11 events
- Flash Flooding and Hail in Mississippi, April 14 to 16, 2015$545,000 · 2 in hail · 26 events
- Flooding in Kentucky, April 14 to 15, 2015$450,000 · 4 events
- Flooding in Kentucky, April 14 to 15, 2015$39,000 · 39 events
- Dust Storm and High Wind in Nevada, April 14, 2015$100,000 · 50 kt wind · 4 events
- Tornado in Oregon, April 14, 2015$25,000 · EF0 · 1 event
- Flash Flooding in Louisiana, April 14, 2015$20,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 201554 kt wind · 14 events
- High Wind in Nevada, April 14, 20151 injured · $4,000 · 61 kt wind · 4 events
- High Wind in California, April 14 to 16, 201556 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560359, 560377, 560387, 560402, 560409, 560403, 560410.